Alert archive / Florida / Special Weather Statements in 2022

Special Weather Statement, NWS Tampa Bay, FL

August 9, 2022Charlotte County, Florida

NWS Tampa Bay, FL issued this special weather statement at Aug 9, 2022, 2:21 PM EDT for Charlotte County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2022, 2:21 PM EDT (18:21 UTC)
Expired
Aug 9, 2022, 2:45 PM EDT
In force
24 min
Issued by
NWS Tampa Bay, FL
Hail
0.00 in
Wind
40

County Charlotte County, FL

The radar

The Tampa radar (KTBW), 123 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 6.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2022-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1280 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2022-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1280 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1014 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

137 
WWUS82 KTBW 091821
SPSTBW

Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
221 PM EDT Tue Aug 9 2022
 
FLZ165-262-265-091845-
Inland Charlotte FL-Inland Lee FL-Coastal Lee FL-
221 PM EDT Tue Aug 9 2022

...Strong thunderstorms will impact portions of southeastern
Charlotte and northeastern Lee Counties through 245 PM EDT...

At 221 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Charleston Park to near Southwest Florida
Airport. Movement was north at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Cape Coral, Fort Myers, Lehigh Acres, East Dunbar, Charleston Park,
Olga, Palmona Park, Southwest Florida Airport, Lochmoor Waterway
Estates, Buckingham, Villas, Fort Myers Shores, Page Park, North Fort
Myers, Page Field Airport, Alva, Suncoast Estates, Tice and Gateway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 2649 8181 2676 8199 2677 8197 2677 8193
      2680 8193 2702 8157 2694 8156 2662 8157
TIME...MOT...LOC 1821Z 165DEG 18KT 2666 8162 2655 8180 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

TBW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Aug 9, 9:30 AM EDT, 4 hours 51 minutes earlier.

Area forecast discussion, Aug 9, 9:30 AM EDT, 4 hours 51 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
930 AM EDT Tue Aug 9 2022

.UPDATE...
Issued at 930 AM EDT Tue Aug 9 2022

A pocket of drier air, precipitable water less than 1.5 inches,
will continue to move across the central Florida peninsula this
morning keeping skies mostly sunny. However, more moisture is
poised across south Florida and this will spread north this
afternoon with another active thunderstorm day expected. Similar
to yesterday the southeast flow will keep the highest rain chances
along the west coast counties where the sea breeze will be trying
to move inland. Also similar, the main hazards with any storms
will be strong gusty winds, frequent lightning, and locally heavy
rainfall, and with 500 mb temperatures around -7C to -8C again
cannot rule out some hail in the stronger storms.

&&

.AVIATION...
(12Z TAFS)
Issued at 930 AM EDT Tue Aug 9 2022

VFR conditions will prevail into early afternoon, then some
MVFR/local IFR conditions will be possible as showers and
thunderstorms develop and become more numerous along the west
coast late this afternoon and evening. East to southeast winds
will continue at 6 to 10 knots, except shift to onshore at TPA,
PIE, and SRQ this afternoon. Light east to southeast winds then
return to all sites this evening. Winds in the vicinity of
convection could be strong with gusts up to 35 knots possible.

&&

.SHORT TERM (TDY-THU)...
Issued at 359 AM EDT Tue Aug 9 2022

Inverted trough in the upper levels continues to support
convection over the Gulf of Mexico as it travels west, while
ridging builds back towards the Southeast over the next few days.
At the surface, high pressure remains in control with dry air
advecting from the east towards the Sunshine State.

On tap for today, dry Saharan Air is going to try mix in through
this morning allowing for some of the high clouds to clear out. In
terms of winds, relatively strong east to southeast flow
prevails. As a result showers and thunderstorms should begin
inland, early, and become more widespread along the sea breeze
closer to the coast during the afternoon and evening. Compared to
yesterday, there should be less upper level support from the
aforementioned trough, however, some of the drier air trying to
mix in could allow for some strong winds to push down as a
microburst. In addition, model soundings bring CAPE values over
2000 J/kg and DCAPE values over 1000 J/kg with some healthy lapse
rates, and PWs increasing throughout the day. Gusty winds,
frequent lightning, heavy downpours are anticipated during this
time.

Things are expected to dry up for maybe Wednesday and definitely
on Thursday, as dry Saharan Air slides into the area. PWs plunge
to around 1.50 inches limiting convection during this time. This
also means that conditions warm up through the middle of the week,
as many areas wont get the relief from storms in the afternoon.

&&

.LONG TERM (FRI-MON)...
Issued at 359 AM EDT Tue Aug 9 2022

Going into the weekend, model guidance bring a deep trough into
the Northeast and stretches it across the Eastern Seaboard. The
boundary associated wit this system could increase rain chances
through the weekend as it could stall along northern parts of the
state and linger into early next week.

Good news is that temperatures should decrease slightly with the
increase in cloud coverage from the system, if it materializes.

&&

.MARINE...
Issued at 359 AM EDT Tue Aug 9 2022

Ridging will remain north of Florida through the period. This
will keep a south to southeast flow with winds generally staying
below 15 knots. For today the biggest boating hazard will be in
the evening hours as showers and storms start to push off the west
coast of Florida. We will see some drier air push over the area
for the rest of the work week which will limit rain shower
chances. By the weekend moisture will be returning which will
bring back higher chances of showers and storms in the Gulf mainly
in the evening hours.

&&

.FIRE WEATHER...
Issued at 359 AM EDT Tue Aug 9 2022

Warm and relatively humid conditions with east to southeasterly
winds expected today. The sea breeze should support storms in the
afternoon. However, drier air is anticipated to move into the area
Wednesday and Thursday limiting convection each afternoon. Moisture
values increase before the weekend as low pressure system approaches
the area. Otherwise, no fire weather concerns are anticipated.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  95  79  94  80 /  70  40  30  20
FMY  94  76  94  77 /  70  30  30  10
GIF  96  77  96  77 /  40  30  20  10
SRQ  93  76  92  77 /  70  40  30  20
BKV  94  74  94  74 /  50  40  20  20
SPG  93  79  92  80 /  70  50  30  20

&&

Sea Breeze Thunderstorm Regime For Tuesday: 6
Sea Breeze Thunderstorm Regime For Wednesday: 7

For Additional Information On Sea Breeze Regimes go to
https://www.weather.gov/tbw/ThunderstormClimatology

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.

&&

UPDATE/AVIATION...Close
SHORT TERM/LONG TERM...Flannery
MARINE/UPPER AIR/CLIMATE...Shiveley
FIRE WEATHER...Delerme

In the hours before

Special weather statement, Aug 9, 1:30 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
130 PM EDT Tue Aug 9 2022

FLZ165-262-265-091800-
Inland Charlotte FL-Inland Lee FL-Coastal Lee FL-
130 PM EDT Tue Aug 9 2022

...Strong thunderstorms will impact portions of south central
Charlotte and Lee Counties through 200 PM EDT...

At 130 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southwest of Lovers Key State Park to 6
miles east of Bonita Springs. Movement was north at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Cape Coral, Fort Myers, Bonita Springs, East Dunbar, Matlacha,
Palmona Park, Southwest Florida Airport, Harlem Heights, Lochmoor
Waterway Estates, Iona, Cypress Lake, Pine Island Center, San Carlos
Park, McGregor, Pine Manor, Lovers Key State Park, Matlacha
Isles-Matlacha Shores, Olga, Pineland and Buckingham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2633 8182 2633 8185 2632 8189 2637 8211
      2667 8230 2681 8170 2642 8160 2642 8166
      2632 8166 2632 8182
TIME...MOT...LOC 1730Z 158DEG 38KT 2630 8197 2637 8168

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TBW
Special weather statement, Aug 9, 2:08 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
208 PM EDT Tue Aug 9 2022

FLZ155-160-260-091845-
Coastal Manatee FL-Inland Sarasota FL-Coastal Sarasota FL-
208 PM EDT Tue Aug 9 2022

...Strong thunderstorms will impact portions of northwestern Sarasota
County through 245 PM EDT...

At 207 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Myakka River State Park to 6 miles south
of Gulf Gate Estates. Movement was northwest at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Sarasota, Gulf Gate Estates, The Meadows, Sarasota Springs, South
Gate Ridge, Ridge Wood Heights, Lake Sarasota, Saint Armands Key,
North Sarasota, South Sarasota, Kensington Park, Sarasota Bradenton
Airport, Southgate, Myakka River State Park, Osprey, Gator Creek
Estate, Vamo, Laurel, Oscar Scherer State Park and Bee Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2739 8268 2741 8245 2739 8244 2738 8237
      2715 8228 2710 8254 2721 8261
TIME...MOT...LOC 1807Z 150DEG 16KT 2718 8232 2717 8253

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TBW
Special weather statement, Aug 9, 2:12 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
212 PM EDT Tue Aug 9 2022

FLZ050-151-091845-
Coastal Hillsborough FL-Pinellas FL-
212 PM EDT Tue Aug 9 2022

...Strong thunderstorms will impact portions of central Pinellas and
west central Hillsborough Counties through 245 PM EDT...

At 212 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Macdill Air Force Base to near Downtown
Saint Petersburg. Movement was northwest at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Tampa, Clearwater, Largo, Pinellas Park, Downtown Saint Petersburg,
St. Petersburg, South Highpoint, Feather Sound, West And East
Lealman, Macdill Air Force Base, Gandy, Kenneth City, South Tampa,
Weedon Island State Preserve, Venetian Isles, Sawgrass Lake Park,
Lealman, Vinoy Park, Saint Pete Clearwater Airport and Crescent Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2804 8261 2785 8243 2776 8255 2779 8252
      2779 8253 2776 8256 2774 8256 2772 8259
      2790 8280
TIME...MOT...LOC 1812Z 124DEG 16KT 2784 8246 2775 8259

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TBW
Special weather statement, Aug 9, 2:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
221 PM EDT Tue Aug 9 2022

FLZ165-262-265-091845-
Inland Charlotte FL-Inland Lee FL-Coastal Lee FL-
221 PM EDT Tue Aug 9 2022

...Strong thunderstorms will impact portions of southeastern
Charlotte and northeastern Lee Counties through 245 PM EDT...

At 221 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Charleston Park to near Southwest Florida
Airport. Movement was north at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Cape Coral, Fort Myers, Lehigh Acres, East Dunbar, Charleston Park,
Olga, Palmona Park, Southwest Florida Airport, Lochmoor Waterway
Estates, Buckingham, Villas, Fort Myers Shores, Page Park, North Fort
Myers, Page Field Airport, Alva, Suncoast Estates, Tice and Gateway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2649 8181 2676 8199 2677 8197 2677 8193
      2680 8193 2702 8157 2694 8156 2662 8157
TIME...MOT...LOC 1821Z 165DEG 18KT 2666 8162 2655 8180

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TBW

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 12:59 PM EDTSpecial Marine WarningTBW31 min
Aug 9, 1:30 PM EDTSpecial Weather StatementTBWLee30 min
Aug 9, 1:32 PM EDTSpecial Marine WarningTBW28 min
Aug 9, 1:54 PM EDTSpecial Marine WarningTBW36 min
Aug 9, 2:08 PM EDTSpecial Weather StatementTBWSarasota37 min
Aug 9, 2:10 PM EDTSpecial Marine WarningTBW35 min
Aug 9, 2:12 PM EDTSpecial Weather StatementTBWPinellas33 min
Aug 9, 2:33 PM EDTSpecial Marine WarningTBW27 min
Aug 9, 2:38 PM EDTSpecial Weather StatementTBWPinellas37 min
Aug 9, 2:45 PM EDTSpecial Weather StatementTBWPasco30 min
Aug 9, 2:53 PM EDTSpecial Marine WarningTBW37 min
Aug 9, 2:58 PM EDTSevere Thunderstorm WarningTBWHillsborough, Pasco, Pinellas32 min
Aug 9, 3:10 PM EDTSpecial Weather StatementTBWDeSoto, Highlands35 min
Aug 9, 3:18 PM EDTSpecial Weather StatementTBWPolk42 min
Aug 9, 3:20 PM EDTSpecial Marine WarningTBW55 min
Aug 9, 3:28 PM EDTSevere Thunderstorm WarningTBWHernando, Hillsborough, Pasco, Pinellas21 min
Aug 9, 3:59 PM EDTSevere Thunderstorm WarningTBWCitrus, Hernando16 min
Aug 9, 4:01 PM EDTSpecial Weather StatementTBWPolk29 min
Aug 9, 4:08 PM EDTSpecial Marine WarningTBW67 min
Aug 9, 4:54 PM EDTSpecial Marine WarningTBW32 min
Aug 9, 5:25 PM EDTSpecial Weather StatementTBWLevy35 min

Nearby

Special Weather Statements in Florida, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.